Open Access
Translator Disclaimer
December 2007 An algebraic formulation of symplectic field theory
Eric Katz
J. Symplectic Geom. 5(4): 385-437 (December 2007).


We develop a formalism for relative Gromov–Witten invariants following Li J. Li, Stable morphisms to singular schemes and relative stable morphisms, J. Differential Geom. 57 (3) (2001), 509–578, J. Li, A degeneration formula of GW-invariants, J. Differential Geom. 60 (2) (2002), 199–293 that is analogous to the symplectic field theory (SFT) of Eliashberg, Givental and Hofer Y. Eliashberg, A. Givental and H. Hofer, Introduction to symplectic field theory, Geom. Funct. Anal. (Special Volume, Part II) (2000), 560–673 GAFA 2000 (Tel Aviv, 1999). This formalism allows us to express natural degeneration formulae in terms of generating functions and re-derive the formulae of Caporaso–Harris L. Caporaso and J. Harris, Counting plane curves of any genus, Invent. Math. 131 (2) (1998), 345–392, Ran Z. Ran, Enumerative geometry of singular plane curves, Invent. Math. 97 (3) (1989), 447–465, and Vakil R. Vakil, The enumerative geometry of rational and elliptic curves in projective space, J. Reine Angew. Math. 529 (2000), 101–153 for counting rational curves. In addition, our framework gives a homology theory analogous to SFT homology.


Download Citation

Eric Katz. "An algebraic formulation of symplectic field theory." J. Symplectic Geom. 5 (4) 385 - 437, December 2007.


Published: December 2007
First available in Project Euclid: 19 June 2008

zbMATH: 1151.14033
MathSciNet: MR2413309

Rights: Copyright © 2007 International Press of Boston


Vol.5 • No. 4 • December 2007
Back to Top